Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Extensions of von Neumann's method for generating random variables

Author: John F. Monahan
Journal: Math. Comp. 33 (1979), 1065-1069
MSC: Primary 65C10
MathSciNet review: 528058
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Von Neumann's method of generating random variables with the exponential distribution and Forsythe's method for obtaining distributions with densities of the form $ {e^{ - G(x)}}$ are generalized to apply to certain power series representations. The flexibility of the power series methods is illustrated by algorithms for the Cauchy and geometric distributions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65C10

Retrieve articles in all journals with MSC: 65C10

Additional Information

PII: S 0025-5718(1979)0528058-7
Keywords: Random number generation, von Neumann's comparison method
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia